MAUDE Adverse Event Report: D.O.R.C DUTCH OPHTHALMIC INTERNATIONAL BV DISPOSABLE HIGH SPEED CUTTER 23G/8000CPM

D.O.R.C DUTCH OPHTHALMIC INTERNATIONAL BV DISPOSABLE HIGH SPEED CUTTER 23G/8000CPM
Catalog Number 8267.VIT23
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/22/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation could not reveal the root cause, due to not receiving the faulty article.Incident happened during surgery, bubbles popping out from cutters hence concluded as reportable as the possible risk is injury by microbial, viral or prion infection (patient harm).There is no information that reasonably suggests patient injury.This reportable event was identified during a voluntary retrospective review of all complaints since 2015 by the manufacturer (dutch ophthalmic research centre (b)(4)).Details of this activity were discussed with cdrh office of compliance ((b)(4)) during a tele-conference on 05/31/2017.All available information has been provided.This complaint has now been closed.
 
Event or Problem Description
A report has been received of an incident occurring in (b)(6).Previously,we noticed the bubbles popping out from cutter.So, we simply change the cutter during the surgery.There is no further information.

Brand Name
DISPOSABLE HIGH SPEED CUTTER 23G/8000CPM
Common Device Name
DISPOSABLE HIGH SPEED CUTTER
Manufacturer (Section D)
D.O.R.C DUTCH OPHTHALMIC INTERNATIONAL BV
scheijdelveweg 2
zuidland, netherlands 3214 VN
NL  3214 VN
MDR Report Key7252736
Report Number1222074-2018-00026
Device Sequence Number1184937
Product Code HQE
UDI-Device Identifier08717872019093
UDI-Public08717872019093
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K142877
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 09/22/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number8267.VIT23
Device Lot Number2000362339
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2014
Initial Report FDA Received Date02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1